Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 148, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 18, 2010, 2:11 AM CDT for Barron County, Polk County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2010, 2:11 AM CDT (07:11 UTC)
- Expired
- Jul 18, 2010, 3:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barron County, WI, Polk County, WI
The radar
The Minneapolis radar (KMPX), 133 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
743
WUUS53 KMPX 180711
SVRMPX
WIC005-095-180815-
/O.NEW.KMPX.SV.W.0148.100718T0711Z-100718T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
211 AM CDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN POLK COUNTY IN NORTHWEST WISCONSIN...
BARRON COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 315 AM CDT
* AT 211 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 4 MILES WEST OF FREDERIC...OR ABOUT 13 MILES
NORTH OF BALSAM LAKE...AND MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RICE LAKE...
FREDERIC...
LUCK...
LEWIS...
CLAM FALLS...
MCKINLEY...
TURTLE LAKE...
COMSTOCK...
CUMBERLAND...
BARRONETT...
HAUGEN...
BARRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4572 9215 4565 9215 4565 9172 4532 9171
4538 9221 4552 9242 4555 9258 4565 9258
4566 9255 4573 9254 4574 9252 4573 9216
TIME...MOT...LOC 0711Z 277DEG 24KT 4564 9252
WIND...HAIL 60MPH 1.00IN
$$4 follow-up statements
809
WWUS53 KMPX 180728
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 AM CDT SUN JUL 18 2010
WIC005-095-180815-
/O.CON.KMPX.SV.W.0148.000000T0000Z-100718T0815Z/
POLK WI-BARRON WI-
228 AM CDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARRON AND
NORTHEASTERN POLK COUNTIES UNTIL 315 AM CDT...
AT 227 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LUCK...OR 6
MILES NORTH OF BALSAM LAKE...MOVING EAST AT 30 MPH. THIS STORM MAY
BEGIN TO MOVE MORE SOUTHEAST SHORTLY.
LOCATIONS IMPACTED INCLUDE...
RICE LAKE...MCKINLEY...TURTLE LAKE...COMSTOCK...BARRONETT...
CUMBERLAND...BARRON...CAMERON...HAUGEN AND ALMENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4565 9251 4568 9241 4565 9215 4563 9172
4532 9171 4538 9221 4552 9242 4555 9258
TIME...MOT...LOC 0727Z 284DEG 25KT 4555 9241
WIND...HAIL 60MPH 1.00IN
$$602
WWUS53 KMPX 180737
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 AM CDT SUN JUL 18 2010
WIC005-095-180815-
/O.CON.KMPX.SV.W.0148.000000T0000Z-100718T0815Z/
POLK WI-BARRON WI-
237 AM CDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARRON AND
NORTHEASTERN POLK COUNTIES UNTIL 315 AM CDT...
AT 237 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 65
MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF LUCK...OR 7 MILES
NORTHEAST OF BALSAM LAKE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
RICE LAKE...MCKINLEY...TURTLE LAKE...COMSTOCK...CUMBERLAND...
BARRON...CAMERON AND ALMENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4563 9247 4567 9240 4563 9215 4561 9172
4532 9171 4538 9221 4552 9242 4554 9251
TIME...MOT...LOC 0737Z 290DEG 27KT 4552 9233
WIND...HAIL 65MPH 0.88IN
$$418
WWUS53 KMPX 180750
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
250 AM CDT SUN JUL 18 2010
WIC005-095-180815-
/O.CON.KMPX.SV.W.0148.000000T0000Z-100718T0815Z/
POLK WI-BARRON WI-
250 AM CDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARRON AND CENTRAL POLK COUNTIES UNTIL 315 AM CDT...
AT 250 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST
OF MCKINLEY...OR 10 MILES EAST OF BALSAM LAKE...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
RICE LAKE...MCKINLEY...BARRONETT...TURTLE LAKE...COMSTOCK...
CUMBERLAND...BARRON...CAMERON...HAUGEN AND ALMENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4565 9251 4568 9241 4565 9215 4563 9172
4532 9171 4538 9221 4552 9242 4555 9258
TIME...MOT...LOC 0750Z 296DEG 23KT 4550 9225
WIND...HAIL 60MPH 1.00IN
$$285
WWUS53 KMPX 180804
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 AM CDT SUN JUL 18 2010
WIC005-095-180815-
/O.CON.KMPX.SV.W.0148.000000T0000Z-100718T0815Z/
POLK WI-BARRON WI-
304 AM CDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARRON AND
NORTHWESTERN POLK COUNTIES UNTIL 315 AM CDT...
AT 303 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 65
MPH. THIS STORM WAS LOCATED NEAR COMSTOCK...OR 14 MILES EAST OF
BALSAM LAKE...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
RICE LAKE...BARRONETT...TURTLE LAKE...COMSTOCK...CUMBERLAND...
BARRON...CAMERON...HAUGEN AND ALMENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4538 9212 4546 9228 4549 9233 4565 9215
4563 9172 4532 9171
TIME...MOT...LOC 0803Z 294DEG 28KT 4547 9211
WIND...HAIL 65MPH 0.88IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:36 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 18, 1:36 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 136 AM CDT SUN JUL 18 2010 .DISCUSSION... THE MAIN FORECAST CHALLENGE IS THE SEVERE WEATHER OCCURRING OVER THE AREA THIS AFTERNOON INTO THIS EVENING. AIRMASS WAS VERY PRIMED FOR THE DEVELOPMENT OF SUPERCELL ACROSS MUCH OF FORECAST AREA. THIS THE MAIN FOCUS WILL BE OVER WESTERN INTO SOUTH CENTRAL MINNESOTA. WEAK CAP OVER SOUTHWEST MN...EXPECTED TO ERODE BY LATE AFTERNOON OR EARLY THIS EVENING. THUNDERSTORMS CONTINUE TO FIRE ALONG AND NORTH OF WARM FRONT BOUNDARY OVER CENTRAL MN. MOST OF THE THUNDERSTORMS HAVE BEEN ELEVATED...SO THE MAIN THREATS OVER OUR AREA THIS AFTERNOON WILL BE LARGE HAIL AND DAMAGING WINDS. ONCE THE CAP ERODE NEAR THE WARM SECTOR SOUTH INTERSTATE 94...EXPECT SOME ISOLATED TORNADOES TO DEVELOP. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM OVER SOUTHERN MN...WITH MOVES THE BULK OF THE SEVERE WEATHER BY 10 PM SOUTH OF OUR CWA. LATER TONIGHT...MORE OF HEAVY RAIN THREAT AS A SERIES OF SHORT WAVES MOVE ACROSS THE AREA OVERNIGHT. MOST OF THE SHOWERS AND THUNDERSTORMS SHOULD BE OUT OF OUR FORECAST AREA BY MIDNIGHT...EXCEPT OVER PARTS OF WEST CENTRAL WI AND EXTREME SOUTH CENTRAL MN. HYDROLOGICAL CONCERNS...THUNDERSTORMS ARE EXPECTED TO TRAIN OVER PARTS OF WEST CENTRAL INTO SOUTH CENTRAL MN TONIGHT. SEVERAL WEAK SHORTWAVE TROUGHS MOVING OVER THE UPPER MIDWEST TONIGHT...EXPECT A BACKWARD PROPAGATING MESOSCALE CONVECTIVE COMPLEX TO DEVELOPS OVER WESTERN MN LATER THIS EVENING. PRECIP WATER VALUES OF 2.00 TO 2.50 INCHES ARE FORECAST OVER THIS AREA. EVEN WITH FORECAST QPF 3.00 OR 4.00 INCHES. IT SHOULD NOT BE A PROBLEM ON THE MAIN STEMS OF THE RIVERS TONIGHT. NEXT CHANCE OF THUNDERSTORMS IS MONDAY AS ANOTHER WEAK SHORT WAVE TROUGH. LONG RANGE FORECAST...MODELS DIFFER ON THE THREAT OF PRECIPITATION FOR THE UPPER MIDWEST THROUGH END OF THE WORK WEEK. GFS MODEL KEEPS MUCH OF THE FORECAST AREA DRY...WHILE THE PERSISTENT EUROPEAN MODEL KEEPS US WET THROUGH FRIDAY. WL LEAN MORE TOWARDS THE EUROPEAN MODEL...AS SEVERAL MINOR IMPULSES RIDE OVER THE UPPER RIDGE OVER THE UPPER MIDWEST. TIMING OF THE INITIATION OF THUNDERSTORMS WILL BE CRITICAL. && .AVIATION.../06Z TAF ISSUANCE/ A SURFACE LOW PRESSURE TROUGH EXTENDS FROM CENTRAL MN THROUGH OMAHA AND IS SLOWLY MOVING EAST. SCATTERED THUNDERSTORMS WILL REMAIN JUST AHEAD OF THIS THROUGH 09Z BEFORE MOVING EAST OF THE AREA TAF SITES. LINGERING STRATUS AND OR FOG DUE TO NEAR SATURATED GROUND WILL CONTINUE TEMPORARILY THROUGH DAYBREAK. NORTHWEST WINDS WILL SETTLE IN FOR SUNDAY WITH SPEEDS OF 10 TO 15 KTS WITH SOME ISOLATED HIGHER GUSTS. DRY CONDITIONS ARE EXPECTED WITH VFR PREVAILING DURING THE DAY SUNDAY AND INTO SUNDAY NIGHT. KMSP...WIND DIRECTION WILL BE SOMEWHAT VARIABLE THROUGH 13Z BEFORE AN ESTABLISHED NORTHWEST WIND DEFINES ITSELF. GUSTS OF 15 TO 20 KTS ARE PROBABLE DURING THE LATE MORNING INTO AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/BAP/MTF
Hazardous weather outlook, Jul 18, 1:06 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 106 AM CDT SUN JUL 18 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 190615- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 106 AM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT LINGERING SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH AND EAST CENTRAL MINNESOTA INTO WESTERN WISCONSIN. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WEEK AHEAD LOOKS LIKE A CONTINUATION OF AN ACTIVE WEATHER PATTERN WITH THUNDERSTORMS ALREADY RETURNING BY MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE REMAINDER OF THIS WEEKEND.
In the hours before
Local storm report, Jul 17, 10:15 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND GST MADELIA 44.05N 94.42W
07/17/2010 M59 MPH WATONWAN MN DEPT OF HIGHWAYS
MNDOT STATION 45 ON US 60 MILE POST 86
&&
DFCLocal storm report, Jul 17, 10:30 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 5 W LONG PRAIRIE 45.98N 94.97W
07/17/2010 M1.75 INCH TODD MN FIRE DEPT/RESCUE
0203 PM FUNNEL CLOUD 3 NW SAUK CENTRE 45.77N 95.00W
07/17/2010 STEARNS MN TRAINED SPOTTER
0222 PM TSTM WND DMG 2 E OSAKIS 45.87N 95.11W
07/17/2010 TODD MN STORM CHASER
TREES DOWN EAST END OF LAKE OSAKIS HWY 27.
0222 PM TSTM WND DMG 3 NE OSAKIS 45.90N 95.11W
07/17/2010 TODD MN STORM CHASER
TREES DOWN
0225 PM HAIL 3 NE SAUK CENTRE 45.76N 94.91W
07/17/2010 M0.88 INCH STEARNS MN TRAINED SPOTTER
0233 PM TSTM WND DMG 4 E SAUK CENTRE 45.75N 94.88W
07/17/2010 STEARNS MN TRAINED SPOTTER
4 TO 5 INCH BRANCHES DOWN ON ROAD.
0233 PM TSTM WND GST 4 E SAUK CENTRE 45.75N 94.88W
07/17/2010 M62.00 MPH STEARNS MN TRAINED SPOTTER
0234 PM HAIL 3 W ST ROSA 45.73N 94.78W
07/17/2010 M1.00 INCH STEARNS MN TRAINED SPOTTER
0235 PM HAIL 1 W AVON 45.61N 94.47W
07/17/2010 E0.75 INCH STEARNS MN TRAINED SPOTTER
0236 PM HAIL 2 N SAUK CENTRE 45.77N 94.96W
07/17/2010 M0.75 INCH STEARNS MN TRAINED SPOTTER
0237 PM HAIL 3 W ST ROSA 45.73N 94.78W
07/17/2010 M1.75 INCH STEARNS MN TRAINED SPOTTER
0243 PM HAIL 1 N SAUK CENTRE 45.75N 94.96W
07/17/2010 M1.00 INCH STEARNS MN TRAINED SPOTTER
0323 PM HAIL ST MARTIN 45.50N 94.66W
07/17/2010 M1.75 INCH STEARNS MN TRAINED SPOTTER
0327 PM HAIL 1 N RICHMOND 45.47N 94.52W
07/17/2010 M1.00 INCH STEARNS MN TRAINED SPOTTER
0327 PM HAIL ST MARTIN 45.50N 94.66W
07/17/2010 M1.75 INCH STEARNS MN TRAINED SPOTTER
0330 PM HAIL 2 SW ST MARTIN 45.48N 94.69W
07/17/2010 M1.75 INCH STEARNS MN TRAINED SPOTTER
0332 PM HAIL RICHMOND 45.45N 94.52W
07/17/2010 M2.75 INCH STEARNS MN TRAINED SPOTTER
0334 PM HAIL RICHMOND 45.45N 94.52W
07/17/2010 M2.75 INCH STEARNS MN TRAINED SPOTTER
0334 PM HAIL 3 S RICHMOND 45.41N 94.52W
07/17/2010 M1.75 INCH STEARNS MN TRAINED SPOTTER
0337 PM HAIL COLD SPRING 45.46N 94.43W
07/17/2010 M4.25 INCH STEARNS MN TRAINED SPOTTER
GROUND IS COVERED WITH MAINLY SMALLER PIECES OF HAIL.
0344 PM HAIL 4 W ST NICHOLAS 45.38N 94.52W
07/17/2010 M2.50 INCH STEARNS MN TRAINED SPOTTER
0352 PM HAIL 1 N KIMBALL 45.33N 94.30W
07/17/2010 M1.75 INCH STEARNS MN FIRE DEPT/RESCUE
0358 PM FUNNEL CLOUD 1 N KINGSTON 45.21N 94.31W
07/17/2010 MEEKER MN TRAINED SPOTTER
NON ROTATING WALL CLOUD
0405 PM HAIL 8 S SOUTH HAVEN 45.18N 94.22W
07/17/2010 E2.75 INCH WRIGHT MN TRAINED SPOTTER
0407 PM HAIL KINGSTON 45.20N 94.31W
07/17/2010 E1.00 INCH MEEKER MN TRAINED SPOTTER
0413 PM HAIL 2 WSW ANNANDALE 45.25N 94.16W
07/17/2010 M0.88 INCH WRIGHT MN TRAINED SPOTTER
0414 PM HAIL 2 WSW ANNANDALE 45.25N 94.16W
07/17/2010 E1.00 INCH WRIGHT MN TRAINED SPOTTER
0416 PM TORNADO 2 SE KINGSTON 45.18N 94.28W
07/17/2010 MEEKER MN TRAINED SPOTTER
MOVING SSE
0418 PM HAIL COKATO 45.08N 94.19W
07/17/2010 E1.75 INCH WRIGHT MN LAW ENFORCEMENT
0428 PM HAIL 3 SW BUFFALO 45.15N 93.91W
07/17/2010 E1.00 INCH WRIGHT MN TRAINED SPOTTER
0428 PM HAIL 4 NE DASSEL 45.12N 94.25W
07/17/2010 E0.50 INCH WRIGHT MN TRAINED SPOTTER
0430 PM HAIL 5 SW ANNANDALE 45.20N 94.18W
07/17/2010 M2.00 INCH WRIGHT MN TRAINED SPOTTER
0433 PM HAIL HOWARD LAKE 45.06N 94.09W
07/17/2010 E1.00 INCH WRIGHT MN TRAINED SPOTTER
0433 PM HAIL 7 WSW BUFFALO 45.14N 94.00W
07/17/2010 E1.75 INCH WRIGHT MN TRAINED SPOTTER
0501 PM TORNADO 2 SW WATERTOWN 44.94N 93.87W
07/17/2010 CARVER MN FIRE DEPT/RESCUE
NEAR COUNTY ROAD 122.
0505 PM HAIL WATERTOWN 44.96N 93.85W
07/17/2010 E0.75 INCH CARVER MN FIRE DEPT/RESCUE
0508 PM HAIL 4 E WATERTOWN 44.97N 93.77W
07/17/2010 E1.75 INCH CARVER MN TRAINED SPOTTER
0511 PM HAIL WATERTOWN 44.96N 93.85W
07/17/2010 E1.00 INCH CARVER MN FIRE DEPT/RESCUE
0512 PM HAIL WATERTOWN 44.96N 93.85W
07/17/2010 E1.00 INCH CARVER MN TRAINED SPOTTER
0512 PM HAIL WATERTOWN 44.96N 93.85W
07/17/2010 M1.75 INCH CARVER MN TRAINED SPOTTER
REPORTED IN NORTHERN PORTION OF TOWN.
0512 PM HAIL WATERTOWN 44.96N 93.85W
07/17/2010 E1.75 INCH CARVER MN TRAINED SPOTTER
0514 PM HAIL WATERTOWN 44.96N 93.85W
07/17/2010 E2.75 INCH CARVER MN TRAINED SPOTTER
0515 PM HAIL ST BONIFACIUS 44.90N 93.75W
07/17/2010 E0.25 INCH HENNEPIN MN TRAINED SPOTTER
0518 PM HAIL MINNETRISTA 44.93N 93.71W
07/17/2010 E1.75 INCH HENNEPIN MN LAW ENFORCEMENT
0521 PM HAIL ST BONIFACIUS 44.90N 93.75W
07/17/2010 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
0521 PM HAIL ST BONIFACIUS 44.90N 93.75W
07/17/2010 E2.75 INCH HENNEPIN MN FIRE DEPT/RESCUE
0522 PM HAIL MOUND 44.93N 93.66W
07/17/2010 E2.00 INCH HENNEPIN MN STORM CHASER
0524 PM HAIL MOUND 44.93N 93.66W
07/17/2010 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
0531 PM HAIL STAPLES 46.36N 94.80W
07/17/2010 E0.50 INCH TODD MN LAW ENFORCEMENT
0532 PM HAIL MOUND 44.93N 93.66W
07/17/2010 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
0535 PM TSTM WND DMG STAPLES 46.36N 94.80W
07/17/2010 TODD MN LAW ENFORCEMENT
TREES DOWN
0535 PM TSTM WND DMG WATERTOWN 44.96N 93.85W
07/17/2010 CARVER MN EMERGENCY MNGR
STRIPPED CROPS AND DAMAGED SIDING
0535 PM HAIL STAPLES 46.36N 94.80W
07/17/2010 E2.75 INCH TODD MN LAW ENFORCEMENT
0538 PM TSTM WND DMG WATERTOWN 44.96N 93.85W
07/17/2010 CARVER MN LAW ENFORCEMENT
DAMAGE REPORTED OF ROOFS...CARS...TREES AND FIELDS
0540 PM HAIL N MOTLEY 46.34N 94.64W
07/17/2010 E1.00 INCH MORRISON MN PUBLIC
0630 PM HAIL 5 N LITTLE FALLS 46.04N 94.35W
07/17/2010 E1.00 INCH MORRISON MN TRAINED SPOTTER
HAIL LASTED FOR APPROX 5 MINUTES AND COVERED THE GROUND
0630 PM HAIL LITTLE FALLS 45.98N 94.36W
07/17/2010 E1.75 INCH MORRISON MN LAW ENFORCEMENT
0633 PM TSTM WND GST BENSON 45.32N 95.61W
07/17/2010 M58.00 MPH SWIFT MN ASOS
0643 PM HAIL 3 WNW GENOLA 45.98N 94.17W
07/17/2010 E1.00 INCH MORRISON MN TRAINED SPOTTER
0656 PM TSTM WND GST 2 S BUCKMAN 45.87N 94.09W
07/17/2010 M81.00 MPH MORRISON MN STORM CHASER
ALONG HWY 27
0658 PM TORNADO 1 S CUSHING 46.17N 94.56W
07/17/2010 MORRISON MN TRAINED SPOTTER
ON GROUND
0717 PM TSTM WND DMG PENNOCK 45.15N 95.18W
07/17/2010 KANDIYOHI MN TRAINED SPOTTER
DOWNED POWER LINES
0725 PM TORNADO 3 E FORESTON 45.73N 93.65W
07/17/2010 MILLE LACS MN TRAINED SPOTTER
ROPE TORNADO TOUCHED GROUND BRIEFLY THEN WENT BACK UP
0746 PM FUNNEL CLOUD SARTELL 45.62N 94.21W
07/17/2010 STEARNS MN TRAINED SPOTTER
MOVING INTO BENTON COUNTY
0755 PM TSTM WND GST MAPLE LAKE 45.23N 94.00W
07/17/2010 M58.00 MPH WRIGHT MN MESONET
0801 PM TSTM WND DMG 3 NE HASTY 45.40N 93.94W
07/17/2010 SHERBURNE MN TRAINED SPOTTER
TREES DOWN...DESTROYED FARM IRRIGATION SYSTEM.
0802 PM TSTM WND GST MONTICELLO 45.30N 93.80W
07/17/2010 M76.00 MPH WRIGHT MN TRAINED SPOTTER
0810 PM TSTM WND DMG ELK RIVER 45.33N 93.57W
07/17/2010 SHERBURNE MN TRAINED SPOTTER
SHEDS... RIDES... TENTS DOWN AND BLOWN OVER AT SHERBURNE
COUNTY FAIR
0812 PM TSTM WND DMG 2 NNW ELK RIVER 45.36N 93.58W
07/17/2010 SHERBURNE MN TRAINED SPOTTER
2 FOOT DIAMETER TREES DOWN WITH HALF A DOZEN OTHER TREES
DOWN IN ADDITION TO A FENCE DOWN
0814 PM TSTM WND DMG BIG LAKE 45.34N 93.75W
07/17/2010 SHERBURNE MN TRAINED SPOTTER
6 INCH TREES DOWN
0815 PM TSTM WND DMG 4 E ELK RIVER 45.33N 93.48W
07/17/2010 ANOKA MN TRAINED SPOTTER
TREES DOWN
0815 PM TSTM WND DMG 5 S CLEARWATER 45.34N 94.04W
07/17/2010 WRIGHT MN TRAINED SPOTTER
LARGE GROVE OF TREES DOWNED UP TO 2 FEET IN DIAMETER WITH
MINOR DAMAGE TO HOUSE
0820 PM TORNADO DAYTON 45.19N 93.47W
07/17/2010 HENNEPIN MN TRAINED SPOTTER
IN TOWN REPORTS TO BE MOVING EAST.
0820 PM FUNNEL CLOUD CHAMPLIN 45.17N 93.39W
07/17/2010 HENNEPIN MN TRAINED SPOTTER
ROTATING WLL CALL AT US 169 AND ELM CREEK ST.
0820 PM TSTM WND GST MAPLE GROVE 45.11N 93.46W
07/17/2010 E50.00 MPH HENNEPIN MN LAW ENFORCEMENT
0825 PM TSTM WND DMG 5 WNW ROSEVILLE 45.26N 93.33W
07/17/2010 ANOKA MN TRAINED SPOTTER
MULTIPLE LARGE TREES DOWN... TIME ESTIMATED
0826 PM TSTM WND GST CRYSTAL 45.04N 93.36W
07/17/2010 M58.00 MPH HENNEPIN MN ASOS
0827 PM TORNADO ANOKA 45.21N 93.39W
07/17/2010 ANOKA MN PUBLIC
UNCONFIRMED
0829 PM TSTM WND DMG CRYSTAL 45.04N 93.36W
07/17/2010 HENNEPIN MN TRAINED SPOTTER
2 TO 3 INCH BRANCHES DOWN AT 42ND AND DOUGLAS
0830 PM TSTM WND DMG ARDEN HILLS 45.07N 93.17W
07/17/2010 RAMSEY MN TRAINED SPOTTER
3 LARGE TREES FELL ON HOUSE
0831 PM TSTM WND DMG ELK RIVER 45.33N 93.57W
07/17/2010 SHERBURNE MN TRAINED SPOTTER
10 INCH TREE LIMBS CAME DOWN ON POWER LINES KNOCKING OUT
POWER.
0832 PM TSTM WND DMG ST FRANCIS 45.38N 93.36W
07/17/2010 ANOKA MN TRAINED SPOTTER
4 INCH BRANCHES DOWN NORTH OF VIKING BLVD AND CLEANY RD
0833 PM FLOOD 2 SSW ELK RIVER 45.31N 93.57W
07/17/2010 SHERBURNE MN TRAINED SPOTTER
STANDING WATER COVERING THE ROAD...PAST THE CURB LINE...
STALLED VEHICLES ON THE ROAD.
0833 PM TSTM WND DMG BLAINE 45.17N 93.21W
07/17/2010 ANOKA MN TRAINED SPOTTER
18 TO 24 INCH TREES DOWN AT BLAINE CITY HALL RADISSON
ROAD
0836 PM FUNNEL CLOUD ROSEVILLE 45.02N 93.15W
07/17/2010 RAMSEY MN TRAINED SPOTTER
ROTATING WALL CLOUD AT SNELLING AND LARPENTEUR
0836 PM FUNNEL CLOUD HUGO 45.16N 92.96W
07/17/2010 WASHINGTON MN TRAINED SPOTTER
ROTATING WALL CLOUD ON I 35
0838 PM TSTM WND DMG 3 NE MINNEAPOLIS 44.99N 93.21W
07/17/2010 RAMSEY MN TRAINED SPOTTER
TREE LIMBS SNAPPING
0838 PM TSTM WND DMG 1 S ELK RIVER 45.31N 93.57W
07/17/2010 SHERBURNE MN TRAINED SPOTTER
4 INCH TREE SEVERED IN HALF
0841 PM TSTM WND DMG VADNAIS HEIGHTS 45.06N 93.07W
07/17/2010 RAMSEY MN TRAINED SPOTTER
8 INCH DIAMETER LIMBS DOWN
0841 PM TSTM WND GST 1 NNE VADNAIS HEIGHTS 45.07N 93.07W
07/17/2010 M70.00 MPH RAMSEY MN TRAINED SPOTTER
0842 PM TSTM WND DMG ANOKA 45.21N 93.39W
07/17/2010 ANOKA MN TRAINED SPOTTER
8 INCH TRESS SNAPPED ON VIKING BLVD
0848 PM FLASH FLOOD SHOREVIEW 45.08N 93.14W
07/17/2010 RAMSEY MN TRAINED SPOTTER
8 INCH TREES IN POWER LINES AT JUNCT OF LEXINGTON AND
JOHNS RD
0848 PM TSTM WND DMG 3 NW BECKER 45.40N 93.91W
07/17/2010 SHERBURNE MN TRAINED SPOTTER
13 TO 15 LARGE TREES UPROOTED
0848 PM TSTM WND DMG 5 N ROSEVILLE 45.08N 93.14W
07/17/2010 RAMSEY MN TRAINED SPOTTER
8 INCH TREES DOWN
0848 PM TSTM WND DMG BLAINE 45.17N 93.21W
07/17/2010 ANOKA MN PUBLIC
20 TO 24 INCH TREE DOWN AT 242 AND HWY 65
0852 PM TSTM WND DMG CHAMPLIN 45.17N 93.39W
07/17/2010 HENNEPIN MN TRAINED SPOTTER
8 INCH PINE TREE LIMB DOWN
0852 PM TSTM WND DMG 4 NNW STILLWATER 45.11N 92.87W
07/17/2010 WASHINGTON MN TRAINED SPOTTER
SOME 2-3 INCH DIAMETER BRANCHES BROKEN OFF
0852 PM TSTM WND GST 4 NNW STILLWATER 45.11N 92.87W
07/17/2010 M60.00 MPH WASHINGTON MN TRAINED SPOTTER
0852 PM TSTM WND DMG BLAINE 45.17N 93.21W
07/17/2010 ANOKA MN TRAINED SPOTTER
5 INCH TREE LIMBS DOWN
0857 PM TORNADO LAKE ELMO 45.00N 92.91W
07/17/2010 WASHINGTON MN LAW ENFORCEMENT
ON THE GROUND
0857 PM TSTM WND DMG LINO LAKES 45.16N 93.08W
07/17/2010 ANOKA MN TRAINED SPOTTER
6 INCH DIAMETER BRANCHES DOWN
0858 PM TSTM WND DMG 1 N MARINE ON ST CROIX 45.21N 92.77W
07/17/2010 WASHINGTON MN TRAINED SPOTTER
LARGE TREE FELL ON CAMPER IN WILLIAM O BRIEN ST PARK
0858 PM FLOOD MINNEAPOLIS 44.96N 93.27W
07/17/2010 HENNEPIN MN TRAINED SPOTTER
1 FOOT OF MOVING WATER AT 7TH ST SE AND 5TH AVE.
0902 PM TSTM WND DMG ANOKA 45.21N 93.39W
07/17/2010 ANOKA MN TRAINED SPOTTER
RAILROAD GATE CROSSING BROKEN ON MAIN STREET
0903 PM TSTM WND DMG MOUNDS VIEW 45.11N 93.21W
07/17/2010 RAMSEY MN TRAINED SPOTTER
10 INCH TREES DOWN
0904 PM TSTM WND DMG ANDOVER 45.26N 93.33W
07/17/2010 ANOKA MN TRAINED SPOTTER
12-16 INCH MAPLE TREES SNAPPED
0915 PM TSTM WND DMG EAST BETHEL 45.34N 93.20W
07/17/2010 ANOKA MN TRAINED SPOTTER
8 INCH TREE DOWN AND 12 INCH TREE SNAPPED
0922 PM TSTM WND DMG 2 WSW HAM LAKE 45.25N 93.23W
07/17/2010 ANOKA MN TRAINED SPOTTER
7 INCH TREES DOWN
0923 PM TSTM WND DMG STILLWATER 45.06N 92.82W
07/17/2010 WASHINGTON MN TRAINED SPOTTER
6 INCH TREES DOWN AT FERRY FALLS AND BOOM TFD
0928 PM TSTM WND GST NEW RICHMOND 45.12N 92.54W
07/17/2010 M63.00 MPH ST. CROIX WI AWOS
0930 PM TSTM WND DMG BOYCEVILLE 45.04N 92.04W
07/17/2010 DUNN WI LAW ENFORCEMENT
POWER LINE DOWN
0937 PM TSTM WND DMG RIVER FALLS 44.86N 92.62W
07/17/2010 PIERCE WI TRAINED SPOTTER
5 INCH TREE DOWN
0941 PM TSTM WND DMG 1 E CHAMPLIN 45.17N 93.37W
07/17/2010 HENNEPIN MN EMERGENCY MNGR
16 INCH DIAMETER ELM TREE DOWN
0945 PM TSTM WND DMG 1 WSW NEW BRIGHTON 45.06N 93.22W
07/17/2010 RAMSEY MN TRAINED SPOTTER
A FEW BRANCHES DOWN UP TO 6 INCHES IN DIAMETER
1002 PM TSTM WND GST MADELIA 44.05N 94.42W
07/17/2010 M59.00 MPH WATONWAN MN DEPT OF HIGHWAYS
MNDOT STATION 45 ON US 60 MILE POST 86
&&
RALSpecial weather statement, Jul 17, 10:43 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 PM CDT SAT JUL 17 2010
MNZ092-093-180445-
FARIBAULT-FREEBORN-
1043 PM CDT SAT JUL 17 2010
AT 1041 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF HAYWARD...OR 5 MILES SOUTH OF
HOLLANDALE. THIS STORM WAS MOVING EAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAYWARD.
MYRTLE.
LONDON.
ALBERT LEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4384 9385 4384 9307 4351 9305 4349 9380
4350 9385
TIME...MOT...LOC 0343Z 271DEG 30KT 4369 9322Local storm report, Jul 17, 11:43 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1143 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG AMBOY 43.89N 94.16W
07/17/2010 BLUE EARTH MN LAW ENFORCEMENT
TREE DOWN
&&
KMELocal storm report, Jul 17, 11:47 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM NON-TSTM WND DMG 2 N WASECA 44.11N 93.50W
07/17/2010 WASECA MN EMERGENCY MNGR
POWER LINES DOWN
1057 PM NON-TSTM WND DMG WASECA 44.08N 93.50W
07/17/2010 WASECA MN EMERGENCY MNGR
TREE DOWN
&&
KMELocal storm report, Jul 18, 12:14 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 N WHITE BEAR LAKE 45.08N 93.01W
07/17/2010 RAMSEY MN TRAINED SPOTTER
SEVERAL 6 TO 12 INCH DIAMETER TREES DOWN ALONG HWY 61 AND
CITY WITHOUT POWER. TIME ESTIMATED
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Polk, Saint Croix | 61 min |
| Jul 17, 8:51 PM CDT | Tornado Warning | MPX | Polk, Saint Croix | 24 min |
| Jul 17, 9:11 PM CDT | Tornado Warning | MPX | Barron, Dunn, Polk, Saint Croix | 49 min |
| Jul 17, 9:20 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 55 min |
| Jul 17, 9:47 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire, Rusk | 58 min |
| Jul 18, 3:15 AM CDT | Special Weather Statement | MPX | Barron | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.